Stable and thankful

Yesterday’s visit to the doctor went well. M-band is stable at 1.5g/L (Sep 1.6, Jul 1.3). With such results for the second half of year 2014, it is reason to be thankful. This level is maintained with a regiment of pomalyst at 2mg and weekly dex at 12mg. I have been on this for 19 cycles and it is manageable with mild effects of insomnia for one night a week, blurry vision and some days of gastro-intestinal problems requiring me to meet nature calls expeditiously. These are really minor problems compared to what many other myeloma friends have. I am truly thankful to GOD for the days He has given me. I am living very well. My energy level is far better than when I was on Revlimid and my full blood count are within normal range. I have been travelling with friends, able to do what healthy people can do, touring places of interest and enjoying food. And of course having play time with our 3 adorable grandsons at 5, 3 and 1 year of age…and another on the way. Such blessings are overflowing into my life.

Amazingly, though dex has been called all sorts of “cursed” names, I have derived much benefits from it. Just recently, during a flu episode of 2 weeks when I was home bound and mostly resting in bed, with strong lozenges and lots of hot water and light porridge, I was able to complete a minor writing project. By the time I recovered, the writing of 12 prayer lists for 2015 was 100% done. and I was especially energised on the nights I could not sleep, I could read and write. Fantastic. It is truly by GOD’s grace even during such a down time.

It is so funny when we chatted with a fellow myeloma patient, 85 year old, at the clinic yesterday. Recently diagnosed less than a year, he is still getting used to the effects of peripheral neuropathy, blur vision and insomnia. He was describing his dex highs as days when he feels like Albert Einstein! His voice resonates with power and he thinks simultaneously several issues. I told him I know how he feels and he is very glad that he is not alone on this strange emotional roller coaster. And of course, he experiences the unpleasantness of the adrenaline drop. He is still in a wheel-chair, he cannot walk for long, the neuropathy is affecting his feet too much. I advised him to inform his doctor. We hope to visit him in the coming week or two and to cheer him up.